MAUDE Adverse Event Report: INION OY INION BIORESTORE¿; BONE GRAFT

INION OY INION BIORESTORE¿; BONE GRAFT
Model Number 1
Medical Device Problem Codes Failure to Osseointegrate (1863); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Adult patient suffered from comminuted clavicle fracture which was accompanied by significant bone loss at fracture ends.Orif fracture fixation was conducted to the clavicle fracture with plate and screws and inion biorestore morsels were used to fill the noticed bone defect.A little over 5 months after original fracture fixation operation, follow-up ct showed fracture nonunion and absorption of the inion biorestore bioglass without bone formation.A revision surgery was conducted including removal of previous plate and screws, new autologous bone grafting was implanted and fracture was refixated with a distal clavicle locking plate (6-hole) and locking screws.As nonunion of clavicle fracture was identified and reoperation was required, this incident is reported as a serious injury.
 
Additional Manufacturer Narrative
No other complaints have been received related to this product batch, and the batch records show that the product batch is in specification.Even though the relation of the inion biorestore to the nonunion cannot be completely ruled out in this case, it is evaluated that nonunion could have happened in this case also with other bone grafts/bone graft substitutes as securing adequate immobilization/preventing constant micromovements and mechanical loading during the fracture healing period of comminuted clavicle fracture is challenging.The possible constant micromovements of the fracture site during post-operative follow-up time may be a contributing factor also in this case.Additionally, there was no information available if the patient had been following post-operative instructions.Also no information was available of the original bone defect shape and configuration after defect filling to evaluate the construct.Non-union is a known risk after comminuted clavicle fracture fixation surgeries.Non-union is also a recognized residual risk after bone grafting surgeries with bioglass bone graft substitutes like inion biorestore.Currently, based on the yearly inion biorestore post market surveillance data, the incidence of nonunion (complaints vs estimated number of operations) has consistently been less than 0.00%.Inion will continue to monitor these events as part of post-market activities.

Brand Name
INION BIORESTORE¿
Common Device Name
BONE GRAFT
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key24159410
Report Number3003407235-2026-00003
Device Sequence Number9590070
Product Code MQV
UDI-Device Identifier06438408003097
UDI-Public06438408003097
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1
Device Catalogue NumberBRS-5431
Device Lot Number2501041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2025
Initial Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAL PLATE AND SCREWS (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale